MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 014R
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a visions catheter was used in a peripheral therapeutic procedure in a severely calcified mid sfa.During advancement, the distal tip got trapped in the calcified lesion and could not be removed.During removal, force was applied and the distal shaft got dislodged, but an en snare was used to remove from the patient.The procedure was completed with a new visions catheter.No patient injury reported.This adverse event and product problem is being submitted because the visions catheter shaft separated inside the patient, requiring additional intervention for removal.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a5: not available from facility.Block b6: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks e1 & g2: country is japan.Blocks h3 & h6: the visions catheter was not returned for evaluation; thus, no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block h3: the visions catheter was returned in two pieces.The distal section includes the distal tip, scanner body, distal shaft portion; measuring approx.21.1 cm in length.The proximal section includes a portion of the distal shaft, proximal shaft, exit port, luer, and catheter connector; measuring approx.132.1 cm to the end of the working length.Visual inspection found a stretched distal shaft.At the location of the separation, the microcables and core wire were exposed, resulting in sharp edges observed.The total overall length of the usable catheter should be 147.5 - 152.5 cm, which is approx.0.7 cm longer due to the stretched distal shaft.Block h6: the probable cause of the separation was likely damaged during use/handling.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .014P RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ana tan
3721 valley centre drive #500
san diego, CA 92130
858720-4037
MDR Report Key22071232
Report Number3008363989-2025-00064
Device Sequence Number9301484
Product Code OBJ
UDI-Device Identifier00845225002848
UDI-Public(01)00845225002848(11)250201(17)270201(10)0303394138
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014R
Device Catalogue Number014R
Device Lot Number0303394138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014" GUIDEWIRE, UNK MFG.; PHILIPS VOLCANO: INTRASIGHT MOBILE SYSTEM.; UNK MFG AND SIZE: GUIDE CATHETER.; UNK MFG AND SIZE: INTRODUCER SHEATH.
Patient SexUnknown
Patient RaceAsian